MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752620
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus ureteral stent was implanted during a transurethral cystoscopy procedure performed on (b)(6) 2017.According to the complainant, the physician placed the percuflex¿ plus ureteral stent and then used a cystoscope to check the positioning of the stent.Reportedly, the retrieval line was thought to have cut through the stent, detaching the distal pigtail and leaving it free floating in the bladder.The stent was removed from the ureter.Separately, the detached pigtail piece was successfully removed from the bladder using removal forceps.The procedure was successfully completed with another percuflex¿ plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A visual analysis of the returned device revealed that the bladder pigtail was found detached.No other anomalies or damages were noted.Based on the condition of the returned device, the complaint was confirmed.Based on the information available, the complaint is due to known physiological effects of the procedure noted within the directions for use (dfu).Therefore, the most probable root cause of this complaint is anticipated procedural complication.The device history record review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6430054
Report Number3005099803-2017-00699
Device Sequence Number1102419
Product Code FGE
UDI-Device Identifier08714729056829
UDI-Public(01)08714729056829(17)20191124(10)19997131
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2019
Device Model NumberM0061752620
Device Catalogue Number175-262
Device Lot Number19997131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;